MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA25-90/I16-30
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.If additional information is obtained at a later time that is pertinent to this event, a follow-up report will then be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx abdominal aortic aneurysm stent.Approximately four (4) years post initial procedure, the patient presented with a type iiib endoleak.The physician elected to treat the patient by relining with a gore (non-endologix) excluder.The patient was reportedly in good condition.As of date, there have been no additional patient sequelae reported.
 
Additional Manufacturer Narrative
The manufacturing lot review confirmed all devices met specifications prior to release.The devices were not returned as they remain implanted, and therefore no sample evaluation was completed.A clinical assessment was completed based on the received medical records.The reported additional endovascular and procedure (reline with medtronic aui device and fem-fem bypass on 07 august 2019) was confirmed.The type iiib endoleak was unconfirmed due to the provided non-contrast ct scan (poor imaging).There was also evidence to reasonably suggest the presence of a type iiia (aortic) endoleak per 43-month post index discharge summary.The following observations were likely contributing factors to the event: extreme infrarenal angulation of 74 degrees (aortic remodeling suspected), and the off-label initial implant of afx with no prior sizing of products.No procedure-related harms were identified, and the final patient status was reported in good condition.No additional investigation of this reported event is planned; however, if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Device iteration is afx with duraply.Corrections to g4, h6: h6 result code; remove 3233 h6 conclusion code; remove 11.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx abdominal aortic aneurysm stent.Approximately four (4) years post initial procedure, the patient presented with a type iiib endoleak.The physician elected to treat the patient by relining with a gore (non-endologix) excluder.The patient was reportedly in good condition.As of date, there have been no additional patient sequelae reported.Additional information received per clinical evaluation confirming that the initial implant was an emergent use of the afx system due to a pre-existing rupture, which is cautionary product use.A type iiia endoleak was also confirmed present at the time of the reported event per ct (computed tomography) scan from (b)(6) 2019; date of event therefore updated.Additionally, the re-intervention was confirmed to have been performed on (b)(6) 2019 in which the physician implanted a medtronic (non-endologix) aui (aorto-uni-iliac) device with a right iliac extension (unknown manufacturer), and a right-to-left femoral-femoral lia (left iliac artery) coil, which is an off-label procedure due to adjunctive use of non-endologix products.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key9751726
Report Number2031527-2020-00060
Device Sequence Number679243
Product Code MIH
UDI-Device Identifier00818009010230
UDI-Public(01)00818009010230(17)170625
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 01/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/25/2017
Device Model NumberBA25-90/I16-30
Device Lot Number1252257-003
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/28/2020
Supplement Date Received by Manufacturer05/11/2020
Initial Report FDA Received Date02/25/2020
Supplement Report FDA Received Date08/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA INFRARENAL 1252180-022; AFX VELA SUPRARENAL 1252067-022; AFX VELA SUPRARENAL 1317911-023
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR